Sputum: For the past months ,and even... - British Lung Foun...

British Lung Foundation
41,038 members47,101 posts

Sputum

For the past months ,and even without infection I get tiny brownish ,black speckles in my sputum anyone no what this could be ,i,wonder sometimes if it is blood and jet it doesn't look like blood ,does anyone else have this

15 Replies
oldestnewest

It could be old blood Alice but do get it checked out if you’re at all concerned. Xxx

3 likes
Reply

That has crossed my mind sassy

1 like
Reply

Ask them to look for aspergillosis which is a fungus which can bother us. It is very treatable but I think it is more a case of ruling it out and that what you are seeing are tiny old blood spots. Best to get it checked either way. I hope that you have a consultant. My GP asked ' what is aspergillosis?'

5 likes
Reply

I'll get this checked out little pom ,thank you

1 like
Reply

I’ll echo sassy’s comments Alice70.If the colour is brown then it is definitely old.

Far better to be safe than sorry so do get it checked

Good wishes and hope the problem resolves itself.

Reply

That's so true chilla,better safe than sorry

Reply

Hi Alice Have you been smoking recently or given up recently? Could be the lungs clearing out a little.

Reply

Yes chriskho I've always smoked ,during the last months I have cut them right ,I was wondering if it is speckles of tar

Reply

Interesting reply from littlepom as I've just started a 6 week course of meds for aspergillosis but it didn't grow in my sputum it was found by a blood test . Mandy x

1 like
Reply

Hi Mandy how did it come about that you were tested for aspergillosis, or did you have to ask for it

Reply

I've recently come out of hospital and the consultant there decided to do a blood test for it as it can be quite common in people with low immune system and lung disease but if your still smoking it's probably due to that x

Reply

Thank you Mandy ,you are probably right

Reply

Hi Mandy, I have aspergillosis but my specialist said the medication was worse than the condition. Are you having any problems..? Thanks Ann

Reply

Hi. I'm only taking a 6 week course of tablets for it but it has upset my stomach a bit but that's all.

1 like
Reply

Get a sputum pot from the docs and ask them to send it to the path lab to see if anything shows up

1 like
Reply

You may also like...